1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hypo after effects

Discussion in 'Type 1 Diabetes' started by foreverdelayed, Aug 12, 2013.

  1. foreverdelayed

    foreverdelayed · Well-Known Member

    Messages:
    100
    Likes Received:
    6
    Trophy Points:
    38
    Hi, I had an intensely bad experience with a night time hypo last week and haven't felt right since. I sat on my kitchen floor for an hour, I thought my sugars would never go back up! They did eventually but I've felt strangely disoriented since. Dizziness when I stand up too quick or turn round quickly, strange numbness in my head and a general stiff feeling. I've been t1 for nearly 20 years and have never experienced this before. It may not be the hypo at all but the two seem connected. Has anyone ever had this before? I've got the doctor this afternoon but I'm interested in other peoples experiences as well. Thanks.

    Sent from the Diabetes Forum App
     
  2. Gizmo123

    Gizmo123 · Member

    Messages:
    16
    Likes Received:
    2
    Trophy Points:
    23
    Hi I hope you feel better. I've had it where I've felt the hypo effects for a day or two after a bad one but never as long as yours. Could it be that you've got a bug and its making you feel rubbish. Hopefully the doctors can help


    Sent from the Diabetes Forum App
     
  3. foreverdelayed

    foreverdelayed · Well-Known Member

    Messages:
    100
    Likes Received:
    6
    Trophy Points:
    38
    Thanks, well the doctor suspects a sinus infection. Not so sure myself but I'll go with the flow. On anti biotics, watch this space!

    Sent from the Diabetes Forum App
     
  4. Riesenburg

    Riesenburg · Well-Known Member

    Messages:
    93
    Likes Received:
    2
    Trophy Points:
    28
    Sometimes those dam hypos can hit us hard. Depends on how low you went but if you were on the kitchen floor for an hour I'd suspect it was a really bad one. Just try to keep your levels in the normal range for a few days so you can recover. I'd also take some omega-3 oils just to give my brain a bit of a boost in rebuilding whatever was damaged during the hypo. Found that doing so for a few days does the trick. Do let us know how you get along. And best of luck! hopefully you feel better fast :)
     
  5. foreverdelayed

    foreverdelayed · Well-Known Member

    Messages:
    100
    Likes Received:
    6
    Trophy Points:
    38
    Thanks, I'll make a point of the omega 3 thing. It was savage, the clothes I had on were still soaking in the morning, literally, even my socks! Worst one in all my days! I am beginning to feel a bit sharper again, 10 days later! Will post in a few more days.

    Sent from the Diabetes Forum App
     
  6. ConradJ

    ConradJ Type 1 · Well-Known Member

    Messages:
    753
    Likes Received:
    1,087
    Trophy Points:
    158
    Vitamin D3 supplements seem to help - good for improving one's mood generally as well. :thumbup:
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook